MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that, following the intraocular lens (iol) implant procedure, the patient had had a visual acuity of 5/10 and an astigmatism of 2 at day 3 of post-operation.The surgeon checked the implant centering and the biometer calculations and there is nothing to report from these.On day 10, the patient was still at 5/10, so the surgeon exchanged with non-company iol.The patient and wanted us to analyze the lens to see if the implant had the right power, i.E.+20.5 diopters.Additional information received and stated at day 3 va was 6/10 sc with a little edema additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned in a clear liquid inside a specimen cup.The optic was cut from edge past center, which is typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.Product history records were reviewed and documentation indicated the product met release criteria.Associated products were not provided it is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided that the company lens 20.5 d (1.5 extended depth of focus) lens was replaced with a non- company toric lens.The patient's visual acuity before the replacement was indicated to be 5/10 and an astigmatism of 2.The visual acuity after the replacement was indicated to be 6/10.The diopter and toric power of the replacement lens was not provided.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17920003
Report Number1119421-2023-01736
Device Sequence Number16846675
Product Code POE
UDI-Device Identifier00380652422475
UDI-Public00380652422475
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/11/2026
Device Model NumberDFT515
Device Lot Number15247735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2023
Initial Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZEISS TORBI IMPLANT REPLACEMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale